Depression/Mental Health Expert Forum
getting off prozac
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

getting off prozac

I took 20 mg of prozac for about 2 1/2 weeks for mild anxiety issues.  A few days after taking it I experienced extrememe nausea, absolute lack of appetite, fatigue, and increased anxiety.  I knew that these were typical side effects of this drug and stuck it out for a while, and then stopped the drug after 2 1/2 weeks as they were intolerable.  I felt miserable and much worse than I did before starting the drug.  It has been 20 days since I stopped taking the drug, but I am still feeling some of all of the side effects.  Things have improved a little bit but it has been very slow going.  My appetite is slowly coming back, but I am still much more anxious, nauseous, and tired than I was before starting the drug.  My question is, when should I expect these symptoms to go away and to feel like I did before starting this medication?  I just don't feel like myself at all and am beginning to feel like I will never feel the same again.  Am I going crazy or can this happen due to Prozac's long half life?
Tags: prozac
Related Discussions
242532_tn?1269553979
I would recommend that you add to your doctor to prescribe a short course of the anti-anxiety drug, Klonopin.  That should help you get back on track if what you are experiencing are side effects or some other anxiety. You have already received some good advice about psychotherapy.
3 Comments
Blank
Avatar_f_tn
The doctor and other members will have more definitive answers but I think time frames are different for different people.
It could be that stress and anxiety are now causing your symptoms.

If it is the drug causing your symptoms then they should improve soon (I would expect days -weeks max).
If they are caused by anxiety, perhaps until you work through your anxiety.

You might like to talk to someone (a psychotherapist, etc) about your anxiety.

I understand what you mean about never feeling the same again.  In time we do.

No, not crazy.  I'm leaning towards anxiety.  Two and a half weeks isn't really a very long time to have taken the med for.

I hope you feel better soon.
J
Blank
Avatar_m_tn
Prozac is a long lasting ssri, whereas all the others have a short half-life and leave the body within hours.  So you still have Prozac in you, and so are probably still suffering its side effects.  It will be a couple months before it's completely out of your system.  Sorry you had such an extreme reaction to it.  Try taking some fish oil and either wheat or barley grass to clean your system out and give you some good strong nutrition.  If your anxiety is mild, stay away from medication and go to a therapist.  It takes longer, but medication won't cure you, it only helps with the symptoms, and should only be used if your anxiety symptoms become debilitating.
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank